Journal of Logic, Language and Information

, Volume 21, Issue 3, pp 299–324

Generalized Quantifiers in Dependence Logic


DOI: 10.1007/s10849-012-9162-4

Cite this article as:
Engström, F. J of Log Lang and Inf (2012) 21: 299. doi:10.1007/s10849-012-9162-4


We introduce generalized quantifiers, as defined in Tarskian semantics by Mostowski and Lindström, in logics whose semantics is based on teams instead of assignments, e.g., IF-logic and Dependence logic. Both the monotone and the non-monotone case is considered. It is argued that to handle quantifier scope dependencies of generalized quantifiers in a satisfying way the dependence atom in Dependence logic is not well suited and that the multivalued dependence atom is a better choice. This atom is in fact definably equivalent to the independence atom recently introduced by Väänänen and Grädel.


Dependence logicIndependence friendly logicGeneralized quantifiersMulti valued dependence

Copyright information

© Springer Science+Business Media B.V. 2012

Authors and Affiliations

  1. 1.Department of Philosophy, Linguistics and Theory of ScienceUniversity of GothenburgGöteborgSweden